Alert archive / Texas / Winter Storm Warnings in 2013
Winter Storm Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this winter storm warning at Feb 24, 2013, 6:01 AM CST for 6 counties in Texas. It took effect at Feb 24, 2013, 9:00 PM CST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2013, 6:01 AM CST (12:01 UTC)
- In effect from
- Feb 24, 2013, 9:00 PM CST
- Expired
- Feb 24, 2013, 4:27 PM CST
- In force
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Cottle County, TX, Floyd County, TX, Hale County, TX, Lamb County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 52 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 0.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2602 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -87 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
831 WWUS44 KLUB 241201 WSWLUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 601 AM CST SUN FEB 24 2013 ...BLIZZARD CONDITIONS LIKELY TONIGHT AND MONDAY... .AN INTENSIFYING STORM SYSTEM WILL TRACK EAST FROM SOUTHERN NEW MEXICO TONIGHT AND ACROSS THE TEXAS SOUTH PLAINS BY MONDAY MORNING. AHEAD OF THIS STORM...A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA THIS EVENING AND OVERNIGHT. THIS COLD AIR WILL COMBINE WITH STRONG LIFT TO PRODUCE HEAVY SNOW AT TIMES. STRENGTHENING NORTHERLY WINDS ACCOMPANYING THIS STORM SYSTEM WILL ALSO PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW WITH VISIBILITIES REDUCED TO 1/4 MILE OR LESS FOR SEVERAL HOURS. TXZ021>026-241800- /O.UPG.KLUB.WS.A.0002.130225T0300Z-130226T0000Z/ /O.NEW.KLUB.BZ.W.0001.130225T0300Z-130226T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS 601 AM CST SUN FEB 24 2013 ...BLIZZARD WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW BEGINNING IN THE FAR SOUTHWEST TEXAS PANHANDLE THIS EVENING...THEN SPREADING EAST TONIGHT AND MONDAY. SNOW SHOULD END ACROSS THE FAR SOUTHEAST TEXAS PANHANDLE BY MONDAY EVENING. * SNOW TOTALS...THREE TO FIVE INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WINDS...NORTHERLY AND INCREASING TO 30 TO 40 MPH WITH SOME GUSTS TO 60 MPH BY MONDAY MORNING. * IMPACTS...ROADS...BRIDGES...AND OVERPASSES WILL BECOME ICY AND SNOW PACKED RESULTING IN TREACHEROUS TRAVEL CONDITIONS. PERIODIC WHITEOUT CONDITIONS ARE LIKELY FROM EXTENSIVE BLOWING AND DRIFTING OF SNOW. SEVERAL HOURS OF SNOW AND STRONG WINDS WILL STRESS TREES AND POWER LINES...INCREASING THE CHANCE OF ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ TXZ027>032-241800- /O.NEW.KLUB.WS.W.0002.130225T0300Z-130226T0000Z/ BAILEY-LAMB-HALE-FLOYD-MOTLEY-COTTLE- INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...ROARING SPRINGS... PADUCAH 601 AM CST SUN FEB 24 2013 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST MONDAY. * TIMING...SNOW BEGINNING IN THE FAR NORTHWEST SOUTH PLAINS THIS EVENING...THEN SPREADING EAST TONIGHT AND MONDAY. SNOW SHOULD END ACROSS THE NORTHERN ROLLING PLAINS BY MONDAY EVENING. * SNOW TOTALS...TWO TO FOUR INCHES WITH LOCALLY HIGHER AMOUNTS. * WIND...VERY STRONG NORTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 55 MPH. * IMPACTS...ROADS...BRIDGES...AND OVERPASSES WILL LIKELY BECOME ICY AND SNOW PACKED RESULTING IN HAZARDOUS TRAVELING CONDITIONS. NEAR BLIZZARD CONDITIONS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW ALONG WITH OCCASIONAL WHITEOUT CONDITIONS. PROLONGED SNOW AND STRONG WINDS WILL STRESS TREES AND POWER LINES...INCREASING THE CHANCE OF ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW MEANS THAT SIGNIFICANT SNOW IS EXPECTED OR ALREADY OCCURRING. TRAVEL WILL BECOME EXTREMELY HAZARDOUS. && $$
2 follow-up statements
856 WWUS44 KLUB 241819 WSWLUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1219 PM CST SUN FEB 24 2013 ...BLIZZARD CONDITIONS LIKELY TONIGHT AND MONDAY... .AN INTENSIFYING STORM SYSTEM WILL TRACK EAST FROM SOUTHERN NEW MEXICO TONIGHT AND ACROSS THE TEXAS SOUTH PLAINS BY MONDAY MORNING. AHEAD OF THIS STORM...A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA THIS EVENING AND OVERNIGHT. THIS COLD AIR WILL COMBINE WITH STRONG LIFT TO PRODUCE HEAVY SNOW AT TIMES. STRENGTHENING NORTHERLY WINDS ACCOMPANYING THIS STORM SYSTEM WILL ALSO PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW WITH VISIBILITIES REDUCED TO 1/4 MILE OR LESS FOR SEVERAL HOURS. TXZ021>026-250230- /O.CON.KLUB.BZ.W.0001.130225T0300Z-130226T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS 1219 PM CST SUN FEB 24 2013 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST MONDAY... * TIMING...SNOW BEGINNING IN THE FAR SOUTHWEST TEXAS PANHANDLE THIS EVENING...THEN SPREADING EAST TONIGHT AND MONDAY. SNOW SHOULD END ACROSS THE FAR SOUTHEAST TEXAS PANHANDLE BY MONDAY EVENING. * SNOW TOTALS...THREE TO FIVE INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WINDS...NORTHERLY AND INCREASING TO 30 TO 40 MPH WITH SOME GUSTS TO 60 MPH BY MONDAY MORNING. * IMPACTS...ROADS...BRIDGES...AND OVERPASSES WILL BECOME ICY AND SNOW PACKED RESULTING IN TREACHEROUS TRAVEL CONDITIONS. PERIODIC WHITEOUT CONDITIONS ARE LIKELY FROM EXTENSIVE BLOWING AND DRIFTING OF SNOW. SEVERAL HOURS OF SNOW AND STRONG WINDS WILL STRESS TREES AND POWER LINES...INCREASING THE CHANCE OF ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ TXZ027>032-250230- /O.CON.KLUB.WS.W.0002.130225T0300Z-130226T0000Z/ BAILEY-LAMB-HALE-FLOYD-MOTLEY-COTTLE- INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...ROARING SPRINGS... PADUCAH 1219 PM CST SUN FEB 24 2013 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST MONDAY... * TIMING...SNOW BEGINNING IN THE FAR NORTHWEST SOUTH PLAINS THIS EVENING...THEN SPREADING EAST TONIGHT AND MONDAY. SNOW SHOULD END ACROSS THE NORTHERN ROLLING PLAINS BY MONDAY EVENING. * SNOW TOTALS...TWO TO FOUR INCHES WITH LOCALLY HIGHER AMOUNTS. * WIND...VERY STRONG NORTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 55 MPH. * IMPACTS...ROADS...BRIDGES...AND OVERPASSES WILL LIKELY BECOME ICY AND SNOW PACKED RESULTING IN HAZARDOUS TRAVELING CONDITIONS. NEAR BLIZZARD CONDITIONS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW ALONG WITH OCCASIONAL WHITEOUT CONDITIONS. PROLONGED SNOW AND STRONG WINDS WILL STRESS TREES AND POWER LINES...INCREASING THE CHANCE OF ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW MEANS THAT SIGNIFICANT SNOW IS EXPECTED OR ALREADY OCCURRING. TRAVEL WILL BECOME EXTREMELY HAZARDOUS. && $$
361 WWUS44 KLUB 242227 WSWLUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 427 PM CST SUN FEB 24 2013 ...BLIZZARD CONDITIONS LIKELY TONIGHT AND MONDAY... .AN INTENSIFYING STORM SYSTEM WILL TRACK EAST FROM SOUTHERN NEW MEXICO TONIGHT AND ACROSS THE TEXAS SOUTH PLAINS BY MONDAY MORNING. AHEAD OF THIS STORM...A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA THIS EVENING AND OVERNIGHT. THIS COLD AIR WILL COMBINE WITH STRONG LIFT TO PRODUCE HEAVY SNOW AT TIMES. STRENGTHENING NORTHERLY WINDS ACCOMPANYING THIS STORM SYSTEM WILL ALSO PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW WITH VISIBILITIES REDUCED TO 1/4 MILE OR LESS FOR SEVERAL HOURS. TXZ027>032-250600- /O.CAN.KLUB.WS.W.0002.130225T0300Z-130226T0000Z/ /O.EXA.KLUB.BZ.W.0001.130225T0300Z-130226T0000Z/ BAILEY-LAMB-HALE-FLOYD-MOTLEY-COTTLE- INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...ROARING SPRINGS... PADUCAH 427 PM CST SUN FEB 24 2013 ...BLIZZARD WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST MONDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST MONDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...SNOW BEGINNING IN THE FAR NORTHWEST SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE THIS EVENING...THEN SPREADING EAST TONIGHT AND MONDAY. SNOW SHOULD END ACROSS THE EASTERN ROLLING PLAINS AND EXTREME SOUTHEASTERN TEXAS PANHANDLE MONDAY EVENING. * SNOW TOTALS...THREE TO SIX INCHES WITH LOCALLY HIGHER AMOUNTS. * WIND...VERY STRONG NORTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 55 TO 60 MPH. * IMPACTS...ROADS...BRIDGES...AND OVERPASSES WILL LIKELY BECOME ICY AND SNOW PACKED RESULTING IN HAZARDOUS TRAVELING CONDITIONS. BLIZZARD CONDITIONS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW ALONG WITH OCCASIONAL WHITEOUT CONDITIONS. PROLONGED SNOW AND STRONG WINDS WILL STRESS TREES AND POWER LINES...INCREASING THE CHANCE OF ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ TXZ033>038-250600- /O.EXA.KLUB.BZ.W.0001.130225T0300Z-130226T0000Z/ COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE 427 PM CST SUN FEB 24 2013 ...BLIZZARD WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST MONDAY. * TIMING...SNOW BEGINNING IN THE FAR NORTHWEST SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE THIS EVENING...THEN SPREADING EAST TONIGHT AND MONDAY. SNOW SHOULD END ACROSS THE EASTERN ROLLING PLAINS AND EXTREME SOUTHEASTERN TEXAS PANHANDLE MONDAY EVENING. * SNOW TOTALS...TWO TO FOUR INCHES WITH LOCALLY HIGHER AMOUNTS. * WIND...VERY STRONG NORTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 55 TO 60 MPH. * IMPACTS...ROADS...BRIDGES...AND OVERPASSES WILL LIKELY BECOME ICY AND SNOW PACKED RESULTING IN HAZARDOUS TRAVELING CONDITIONS. BLIZZARD CONDITIONS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW ALONG WITH OCCASIONAL WHITEOUT CONDITIONS. PROLONGED SNOW AND STRONG WINDS WILL STRESS TREES AND POWER LINES...INCREASING THE CHANCE OF ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ TXZ021>026-250600- /O.CON.KLUB.BZ.W.0001.130225T0300Z-130226T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS 427 PM CST SUN FEB 24 2013 ...BLIZZARD WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM CST MONDAY... * TIMING...SNOW BEGINNING IN THE FAR SOUTHWEST TEXAS PANHANDLE THIS EVENING...THEN SPREADING EAST TONIGHT AND MONDAY. SNOW SHOULD END ACROSS THE FAR SOUTHEAST TEXAS PANHANDLE BY MONDAY EVENING. * SNOW TOTALS...FIVE TO SIX INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WINDS...VERY STRONG NORTHERLY WINDS OF 35 TO 45 MPH WITH SOME GUSTS TO 60 MPH. * IMPACTS...ROADS...BRIDGES...AND OVERPASSES WILL BECOME ICY AND SNOW PACKED RESULTING IN TREACHEROUS TRAVEL CONDITIONS. PERIODIC WHITEOUT CONDITIONS ARE LIKELY FROM EXTENSIVE BLOWING AND DRIFTING OF SNOW. SEVERAL HOURS OF SNOW AND STRONG WINDS WILL STRESS TREES AND POWER LINES...INCREASING THE CHANCE OF ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ TXZ039>044-250600- /O.NEW.KLUB.WW.Y.0003.130225T0600Z-130226T0000Z/ YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD... TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT 427 PM CST SUN FEB 24 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST MONDAY... * TIMING...SNOW BEGINNING IN WESTERN SOUTH PLAINS AFTER MIDNIGHT...THEN SPREADING EAST TONIGHT AND MONDAY. SNOW SHOULD END ACROSS THE FAR SOUTHEAST ROLLING PLAINS BY MONDAY EVENING. * SNOW TOTALS...UP TO TWO INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * IMPACTS...ROADS...BRIDGES...AND OVERPASSES MAY BECOME ICY AND SNOW PACKED. WINDY CONDITIONS WILL ALSO OCCUR BEGINNING MONDAY MORNING AND LASTING THROUGHOUT THE DAY...RESULTING IN DANGEROUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this winter storm warning went out at Feb 24, 5:54 AM CST, 7 minutes earlier.
Area forecast discussion, Feb 24, 5:54 AM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 554 AM CST SUN FEB 24 2013 .AVIATION... VFR TODAY WITH BREEZY SWLY WINDS AT LBB BEFORE CONDITIONS RAPIDLY DETERIORATE TO MVFR LATE TONIGHT BEHIND A COLD FRONT WITH STRONG NORTH WINDS. A SIGNIFICANT STORM WILL BEGIN IMPACTING THE TAF SITES AROUND MIDNIGHT WHEN CIGS LOWER TO MVFR COMPLETE WITH RA/SHRA CHANCES. COULD EVEN SEE SOME TSRA AT CDS TONIGHT...BUT THIS APPEARS TOO ISOLATED FOR TAF MENTION. ODDS ARE MUCH GREATER THAT RAIN WILL CHANGE TO ACCUMULATING SNOW AT LBB SHORTLY BEFORE 12Z MONDAY WITH A TRANSITION TO SNOW AT CDS EXPECTED AFTER 12Z. SIGNIFICANT SNOW ACCUMULATIONS AND BLOWING SNOW APPEAR MOST LIKELY NEAR CDS BY MONDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 515 AM CST SUN FEB 24 2013/ SHORT TERM... ..SIGNIFICANT WINTER STORM SUNDAY NIGHT AND MONDAY WITH BLIZZARD CONDITIONS DEVELOPING IN THE FAR SOUTHERN TEXAS PANHANDLE... OVERVIEW... AFTER SPRING-LIKE WARMTH TODAY...THE BOTTOM WILL BEGIN FALLING OUT TONIGHT AS AN UPPER CYCLONE DROPS SOUTHEAST FROM THE FOUR CORNERS BEFORE UNDERGOING INTENSIFICATION MONDAY MORNING DIRECTLY OVER THE TEXAS SOUTH PLAINS. TODAY... PRECEDING THE UPPER LOW...A MODEST POLAR FRONT WILL BE DRAWN SOUTHWARD LATER TODAY AS SURFACE CYCLOGENESIS ENSUES NEAR CLOVIS/NM. CONSIDERING THE LOCATION OF THIS SURFACE LOW...WOULD NOT EXPECT FROPA IN OUR NWRN COUNTIES UNTIL AFTER PEAK HEATING. THEREFORE WE HAVE BOOSTED MAX TEMPS SEVERAL DEGREES IN THIS REGION AS COMPRESSIONAL HEATING AHEAD OF THE FRONT IS AIDED BY BREEZY SWLY WINDS. FARTHER EAST...THE STORY IS MOIST SOUTHERLY WINDS IN THE ROLLING PLAINS WHERE A WEAK DRYLINE SHOULD EMERGE BY MIDDAY SOMEWHERE NEAR HIGHWAY 83. WITH NOT MUCH IN THE WAY OF SWLY FLOW HERE TO AID IN THE DRYLINE MIXING EAST AND PRESSURE FALLS REMAINING FOCUSED FARTHER WEST...HAVE EDGED THE DRYLINE ABOUT 20 MILES WEST OF MODEL GUIDANCE. TONIGHT... RATHER PHENOMENAL 12-HOUR 500MB HEIGHT FALLS APPROACHING 200 METERS IN 12 HOURS ARE PROGGED TONIGHT AS THE UPPER CYCLONE PIVOTS EASTWARD OUT OF SOUTH-CENTRAL NEW MEXICO. THIS SOUTHERLY SHIFT IN THE UPPER LOW/S PROJECTED PATH HAS BEEN A COMMON THEME FOR AT LEAST THE PAST 3 DAYS AND MODEL CONSENSUS IS CLUSTERED VERY WELL THROUGH 12Z MONDAY. SIMPLY PUT...AN ACTIVE EVENING IS IN STORE AS THE DRYLINE WILL LIKELY RETREAT A BIT IN RESPONSE TO THE APPROACHING STRONG HEIGHT FALLS BEFORE CONVECTING IN A STRONGLY SHEARED...BUT MARGINALLY UNSTABLE ENVIRONMENT. HPC QPF SUPPORTS SUCH A SOLUTION AND THE CURRENT SWODY1 SLIGHT RISK ACCOUNTS FOR SOME SEVERE STORM POTENTIAL ALONG THIS BOUNDARY. OVERALL...BEST SEVERE THREAT SHOULD REMAIN EAST OF THE REGION NEAR THE HIGHER MIXING RATIOS AND SUBSEQUENT BETTER CAPE. ELSEWHERE...THE POLAR FRONT SHOULD BE BISECTING THE CWA IN A SW-NE FASHION BY MIDNIGHT AS IT CURLS BEHIND THE SURFACE CYCLONE PROGGED TO BE IN THE SOUTHERN ROLLING PLAINS DURING THIS TIME. STRONG HEIGHT FALLS WILL MAKE QUICK WORK OF THE RELATIVELY MILD LOWER-MIDDLE TROPOSPHERIC TEMPS AND ACT TO COOL THE COLUMN DOWN ENOUGH FOR A TRANSITION TO ALL SNOW FROM NORTHWEST TO SOUTHEAST LATE IN THE NIGHT. WINTER WEATHER INGREDIENTS ARE NOTHING SHORT OF CLASSIC FOR SIGNIFICANT SNOWS NORTH OF THE TRACK OF THE 500MB AND 700MB LOWS. A WELL-DEFINED TROWAL ALONG THE 290K SURFACE IS ALSO PROGGED TO EMERGE AFTER MIDNIGHT AND WHEN COMBINED WITH AN INTENSIFYING DEFORMATION ZONE...THE INGREDIENTS ARE FULLY PRESENT FOR HEAVY SNOW IN OUR FAR NWRN COUNTIES ESPECIALLY AFTER MIDNIGHT. A STRONG NLY/COLD ADVECTION LLJ WILL ALSO SERVE TO CREATE BLOWING SNOW... HENCE AN UPGRADE TO A BLIZZARD WARNING FROM PARMER COUNTY EAST TO CHILDRESS COUNTY WITH A WINTER STORM WARNING FROM BAILEY EAST TO COTTLE COUNTY. OPTED TO KEEP THE START TIME OF THESE WARNINGS THE SAME ACROSS THE BOARD TO LIMIT PUBLIC CONFUSION...ALTHOUGH SNOW SHOULD NOT BECOME THE PREDOMINANT PRECIP TYPE OFF THE CAPROCK UNTIL CLOSER TO 12Z MONDAY. MONDAY MORNING AND AFTERNOON... COLD AIR ADVECTION WILL OVERSPREAD THE REMAINDER OF THE CWA SHORTLY BEFORE DAYBREAK ALLOWING ANY MIXED PRECIP OF RAIN/SNOW TO BECOME ALL SNOW. CONFIDENCE IN THE SOUTHERN EXTENT OF THE HEAVIEST SNOWFALL IS A TOUCH ABOVE AVERAGE THANKS TO THE PARENT SYSTEM BEING LOCATED OVER A REGION WELL-SAMPLED BY RAOBS VERSUS SAY MEXICO...HOWEVER A SHIFT OF 50 MILES COULD EASILY BRING 4" OR MORE SNOWS INTO THE LUBBOCK AREA. THIS OPPORTUNITY STILL EXISTS AND THE DAY SHIFT WILL MONITOR FOR ANY POSSIBLE ADJUSTMENTS TO THE CURRENT HAZARDS. FOR NOW...ENSEMBLES AND HPC WWD ALL INDICATE THIS THREAT REMAINING FARTHER NORTH CONSISTENT WITH THE TRACK OF THE UPPER LOW. HEAVY SNOW WILL CONTINUE TO BE A THREAT ACROSS OUR FAR NORTHERN COUNTIES UNDER THE DEFORMATION FIELD...ALTHOUGH THE TROWAL WILL LIKELY ASSUME A MORE NORTHERLY LATITUDE AS THE CYCLONE DEEPENS AND WRAPS A DRY SLOT NORTHWARD. THIS DRY SLOT COULD JEOPARDIZE SNOW TOTALS IN THE CHILDRESS AREA...BUT FINE DETAILS LIKE THIS ARE HARD TO PINPOINT SO FAR OUT. EVEN IF 4" OR MORE SNOW TOTALS FAIL TO MATERIALIZE...PRESENCE OF 35-45 KNOT NORTHERLY WINDS SPELLS AT LEAST A 3-HOUR WINDOW OF WHITE-OUT CONDITIONS IN THE SRN TX PANHANDLE WITH ONLY PERIODIC NEAR-BLIZZARD CONDITIONS EXPECTED FARTHER SOUTH WHERE COMPARABLY LESS SNOW IS LIKELY. RELATIVELY MILD NATURE OF THIS STORM SUGGESTS SNOW-TO-LIQUID RATIOS WILL BE KEPT ON THE LOW SIDE...GENERALLY 8-10:1...HOWEVER MODEL SOUNDINGS PARTICULARLY IN THE TROWAL AND UNDER THE DEFORMATION ZONE DO INDICATE ELEVATED CAPE IN THE DENDRITIC GROWTH ZONE WHICH OFTEN TIMES ALTERS THESE OTHERWISE LOW RATIOS INTO MORE IMPRESSIVE NUMBERS. BECAUSE OF THIS...HAVE NUDGED TOTAL SNOW AMOUNTS UPWARDS TO BETWEEN 3 AND 5 INCHES IN THE FAR SRN TX PANHANDLE. LASTLY... SEE LITTLE REASON TO BELIEVE MAX TEMPS WILL BE AS MILD AS MOS WOULD HAVE US BELIEVE...SO HAVE LOWERED VALUES SEVERAL DEGREES FROM EARLIER FORECASTS AND CLOSER TO THE RAW MODEL OUTPUT. LONG TERM... SNOW WILL LINGER ACROSS THE NORTHEASTERN ZONES AS THE STORM SYSTEM DEPARTS THE REGION. WIND SPEEDS WILL DECREASE SOME FROM THEIR PEAK SPEEDS ON MONDAY BUT SHOULD NOT GO LIGHT AND VARIABLE...AN IMPORTANT FACTOR TO KEEP MIN TEMPERATURES FROM BOTTOMING OUT OVER ANY SNOWPACK THAT DEVELOPS. REST OF THE FORECAST LOOKS TO BE BENIGN COMPARED TO THE START OF THIS WEEK. AFTER THE UPPER LEVEL LOW MOVES EAST OF THE REGION... FLOW ALOFT WILL BECOME ZONAL BUT THERE WILL BE LITTLE IN THE WAY OF A WARMUP FOR MUCH OF THE WEEK. HIGHS ON TUESDAY WILL BE HIGHLY DEPENDENT ON ANY SNOWCOVER. THE LOW WILL SLOW DOWN AS IT MOVES INTO THE NORTHEASTERN UNITED STATES AND A SERIES OF WEAKER SHORTWAVES WILL MOVE INTO THE CENTRAL PLAINS BEHIND THE MAIN LOW. THIS WILL ALLOW SEVERAL WEAK FRONTS TO CONTINUALLY REINFORCE THE COOL AIRMASS IN PLACE OVER THE REGION THROUGH THE WEEK. THIS WILL KEEP HIGHS IN THE UPPER 40S TO LOWER 50S AND LOWS IN THE LOW TO MID 20S. FINALLY BY THE END OF THE WEEK...DRY NORTHWESTERLY FLOW WILL BECOME ESTABLISHED RESULTING IN DRY AND SLOWLY MODERATING TEMPERATURES BACK INTO THE UPPER 50S. JORDAN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 62 22 30 18 45 / 20 100 50 0 0 TULIA 64 24 30 20 43 / 20 100 80 0 0 PLAINVIEW 67 26 30 22 45 / 10 100 80 0 0 LEVELLAND 67 26 34 25 52 / 0 80 40 0 0 LUBBOCK 69 27 33 26 50 / 0 70 70 0 0 DENVER CITY 68 28 39 27 56 / 0 20 20 0 0 BROWNFIELD 69 28 37 27 54 / 0 30 30 0 0 CHILDRESS 67 31 33 27 45 / 10 70 90 20 0 SPUR 74 31 33 29 51 / 0 30 80 0 0 ASPERMONT 75 34 35 30 54 / 10 40 50 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 9 PM THIS EVENING TO 6 PM CST MONDAY FOR THE FOLLOWING ZONES: TXZ027>032. BLIZZARD WARNING FROM 9 PM THIS EVENING TO 6 PM CST MONDAY FOR THE FOLLOWING ZONES: TXZ021>026. && 93
Hazardous weather outlook, Feb 23, 3:24 PM CST, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 324 PM CST SAT FEB 23 2013 TXZ021>044-242130- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 324 PM CST SAT FEB 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS SOUTHERN PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS SUNDAY AFTERNOON. A STRONG WINTER STORM SYSTEM WILL AFFECT THE REGION SUNDAY NIGHT AND MONDAY. THIS STORM MAY PRODUCE HEAVY SNOW ACROSS THE FAR SOUTHERN TEXAS PANHANDLE AND A WINTER STORM WATCH IS IN EFFECT FOR THIS AREA. MEASURABLE SNOWFALL IS ALSO POSSIBLE FARTHER SOUTH ACROSS MUCH OF THE SOUTH PLAINS AND ROLLING PLAINS. IN ADDITION STRONG NORTHERLY WINDS WILL DEVELOP ACROSS THE AREA AND MAY CAUSE NEAR-BLIZZARD CONDITIONS IN AREAS WHERE SNOW IS FALLING.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:01 AM CST | Blizzard Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 12 more | 35 hr |
| Feb 24, 4:27 PM CST | Winter Weather Advisory | LUB | Garza, Kent, Lynn, Stonewall, Terry, Yoakum | 25 hr |
Nearby
Winter Storm Warnings in Texas, 2013Every winter storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.